Skip to main content

Spatiotemporal dynamics of lump solution to the (1 + 1)-dimensional Benjamin–Ono equation


A periodically breather solitary wave and some lump solutions are obtained via using Hirota’s bilinear method, homoclinic test approach and parameter perturbation technique for the (1 + 1)-dimensional Benjamin–Ono equation. Spatiotemporal dynamics of lump solution is investigated and discussed by choice of some parameters \(u_{0}, \beta ,\) and \(\gamma \). Finally, spatiotemporal structure of lump solution is analyzed using the extreme value theory of multivariable function.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3


  1. Zaharov, V.E.: Exact solutions in the problem of parametric interaction of three-dimensional wave packets. Doklady Akademii Nauk Sssr. 228, 1314–1316 (1976)

    MathSciNet  Google Scholar 

  2. Craik, A.D.D., Adam, J.A.: Evolution in space and time of resonant wave triads. I. The ‘Pump-Wave Approximation’. Proc. R. Soc. A. 363, 243–255 (1978)

    Article  MathSciNet  MATH  Google Scholar 

  3. Ma, H.C., Deng, A.P.: Lump solution of (2+1)-dimensional Boussinesq equation. Commun. Theor. Phys. 65, 546–552 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  4. Ma, W.X.: Lump solutions to the Kadomtsev–Petviashvili equation. Phys. Lett. A. 379, 197–1978 (2015)

    MathSciNet  MATH  Google Scholar 

  5. Wang, C.J.: Spatiotemporal deformation of lump solution to (2 + 1)-dimensional KdV equation. Nonlinear Dyn. 84, 697–702 (2015)

    Article  MathSciNet  Google Scholar 

  6. Wang, C.J., Dai, Z., Liu, C.: Interaction between kink solitary wave and rogue wave for (2 + 1)-dimensional Burgers equation. Mediterr. J. Math. 13, 1087–1098 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  7. Xu, Z., Chen, H., Jiang, M.: Resonance and deflection of multi-soliton to the (2 + 1)-dimensional Kadomtsev–Petviashvili equation. Nonlinear Dyn. 78, 461–466 (2014)

    Article  MathSciNet  Google Scholar 

  8. Darvishi, M.T., Kavitha, L., Najafi, M.: Elastic collision of mobile solitons of a (3 + 1)-dimensional soliton equation. Nonlinear Dyn. 86, 765–778 (2016)

    Article  Google Scholar 

  9. Liu, J., Mu, G., Dai, Z.D.: Spatiotemporal deformation of multi-soliton to (2 + 1)-dimensional KdV equation. Nonlinear Dyn. 83, 355–360 (2015)

    Article  MathSciNet  Google Scholar 

  10. Leblond, H., Kremer, D., Mihalache, D.: Ultrashort spatiotemporal optical solitons in quadratic nonlinear media: generation of line and lump solitons from few-cycle input pulses. Phys. Rev. A 80, 72–72 (2011)

    Google Scholar 

  11. Minzoni, A.A., Smyth, N.F.: Evolution of lump solutions for the KP equation. Wave Motion 24, 291–305 (1996)

    Article  MathSciNet  MATH  Google Scholar 

  12. Benjamin, T.B.: Internal waves of permanent form in fluids of great depth. J. Fluid Mech. 29, 559–562 (1967)

    Article  MATH  Google Scholar 

  13. Ono, H.: Algebraic solitary waves in stratified fluids. J. Phys. Soc. Jpn. 39, 1082–1091 (1975)

    Article  MathSciNet  MATH  Google Scholar 

  14. Xu, Z.H., Xian, D.Q., Chen, H.L.: New periodic solitary-wave solutions for the Benjiamin–Ono equation. Appl. Math. Comput. 215, 4439–4442 (2010)

  15. Fu, Z., Liu, S., Liu, S.: The JEFE method and periodic solutions of two kinds of nonlinear wave equations. Commun. Nonlinear Sci. Numer. Simul. 8, 67–75 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  16. Wang, Z., Li, D.S., Lu, H.F., Zhang, H.Q.: A method for constructing exact solutions and application to Benjamin–Ono equation. Chin. Phys. 14, 2158–2163 (2005)

  17. Meng, X.H.: The solitary waves solutions of the internal wave Benjamin–Ono Equation. J. Appl. Math. Phys. 02, 807–812 (2014)

    Article  Google Scholar 

  18. Li, S., Chen, W., Xu, Z., Chen, H.: Rogue wave for the Benjamin–Ono equation. Adv. Pure Math. 05, 82–87 (2015)

    Article  Google Scholar 

  19. Tan, W., Dai, Z.: Dynamics of kinky wave for (3 + 1)-dimensional potential Yu–Toda–Sasa–Fukuyama equation. Nonlinear Dyn. 85, 817–823 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  20. Wazwaz, A.M.: (2 + 1)-dimensional Burgers equations BE(m + n + 1): using the recursion operator. Appl. Math. Comput. 219, 9057–9068 (2013)

    MathSciNet  MATH  Google Scholar 

  21. Darvishi, M.T., Najafi, M.: A modification of extended homoclinic test approach to solve the (3 + 1)-dimensional potential-YTSF equation. Chin. Phys. Lett. 28, 40202–40205 (2011)

    Article  Google Scholar 

  22. Dai, Z.D., Huang, J., Jiang, M.: Homoclinic orbits and periodic solitons for Boussinesq equation with even constraint. Chaos Solitons Fract. 26, 1189–1194 (2005)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Zhengde Dai.

Additional information

The work was supported by Scientific Research Project of Education Department of Hunan Province (No: 17C1297) and Jishou University Natural Science Foundation Grant No. Jd16010.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Tan, W., Dai, Z. Spatiotemporal dynamics of lump solution to the (1 + 1)-dimensional Benjamin–Ono equation. Nonlinear Dyn 89, 2723–2728 (2017).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Benjamin–Ono equation
  • Lump solution
  • Spatiotemporal structure
  • Parameter perturbation
  • Hirota’s bilinear method